Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Abdominal Koch, have AIDS and tubercular lesions, high viral load and CD4, taking streptomycin. What is the chance of improvement?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6632 Questions
Question
my husband is suffering from abdominal Koch's since december. on March he s also detected with AIDS and some tuburcular lessions in the left side of the brain. Now he is on att and art. his viral load is more than 3,00,000 copies and cd4 count below 100. Since he was'nt responding gud to medicines further investigations were done and found that he is having multi drug resistant TB. Now things are all the more complicated. he is resistant to Rcin and INH. HE is now on streptomycin inj , pyzina and ethanbutol and many more antibiotics like linzid, fucaz, spectrum ds, levera and eptoin other than his att and art medicines. Because of the tuburcular lessions in brain he is developing slight convulsions also.Even after such strong treatment also he is not improving. he is just vomiting what ever he is eating?Dr.Please tell me frnkly about his stage and chances of improvement?will he be able to get back to normalcy from this condition?
Posted Thu, 28 Jun 2012 in General Health
 
 
Answered by Dr. Pavan Kumar Gupta 8 hours later
Hello and thanks for the query.
The association of HIV and TB infection is a serious problem.
HIV positive cases have more severe and more infectious TB.
HIV infection is the strongest risk factor for making latent TB overt.
Moreover adverse reactions to anti TB drugs are more common in HIV patients and this is probably the reason why your husband is having repeated vomitings since pyrizinamide is hepatotoxic and etambutol also causes nausea.
His improvement of condition depends upon the control and cure of TB.
If his TB is multi drug resistant,then second line of anti TB drugs like cycloserine,kanamycin,capreomycin,moxifloxacin etc may be used.
You must consult your doctor and try to shift him to a better equipped hospital for the best treatment.
I hope to have answered your query however you may revert to me for any further query.
Best of luck.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Abdominal Koch, have AIDS and tubercular lesions, high viral load and CD4, taking streptomycin. What is the chance of improvement? 12 hours later
Thank you Dr. for your prompt reply. But I have already mentioned abouth the second line of drugs in which he is now i beleive.Streptomycin is the only addition. Other than that I have already mentioned about the medicines he is taking now.Now itself he is taking almost 25 tablets a day. How far does you recommend the medicines on which is nnow into, which I have already mentioned?
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello XXXXXXX
The anti tubercular medicines being used in your husband like,injection streptomycin,pyzina and ethambutol are first line of anti tubercular drugs.
The anti tubercular drugs which I mentioned are second line of anti tubercular drugs and are used if there is resistance to first line of anti tubercular drugs.
It is your doctor to decide whether there is resistance to anti tubercular drugs or not.
If you think that your husband is not responding to the medicines or he is deteriorating then you must take an alternate opinion.
Best of luck.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Abdominal Koch, have AIDS and tubercular lesions, high viral load and CD4, taking streptomycin. What is the chance of improvement? 20 hours later
Dear Dr,

As mentioned earlier, he is resisitant to R cin and INH only. That is the reason he is been put into these medicines now. What i am asking you is will he be able to come back to a life of normalcy and whom should we consult. A TB expert or an HIV expert?
 
 
Answered by Dr. Pavan Kumar Gupta 12 minutes later
Hello
If the tuberculosis is brought under control,then your husband shall get back to normalcy.
The medical treatment of HIV is very advanced these days and a person suffering from it can live up to a normal life under good medical care.
Your husband should be treated by a HIV expert because they are very specialized to treat all medical complications arising in an HIV patient.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor